• chemo effects? my heart. what side effects(bad) dose chemo have on the heart??

    Asked by Tallgrass69 on Sunday, May 5, 2013

    chemo effects? my heart. what side effects(bad) dose chemo have on the heart??

    4 Answers from the Community

    4 answers
    • SueRae1's Avatar

      Chemo drugs can effect your heart. I have been having issues controlling my BP during treatment, Avasitian was the worst, but I've been off it for 5 months now, and my numbers are just getting back into a good range with meds. I also had issues with high Triglycerides and cholesterol when I was on Afinitor, but after I was off the the drug for about 3 months my numbers were perfect. My suggestion is that you ask your oncology team for a referral to a good cardiologist, I have been seeing one since Jan 2011, to monitor your condition.

      I had a MUGA hear scan in Aug 2009 before I started treatment for advanced Kidney cancer. I have had EKGs once or twice a year since then. Though everything "sounds" fine and my numbers are getting better, I will be having an echo cardiogram this coming Wed (5/8) just to be on the safe side.

      over 3 years ago
    • Ydnar2xer's Avatar

      I believe it depends on what your chemo drug routine is. I was treated with Taxol, Carboplatin and Herceptin, and one (or maybe 2?) of them can sometimes negatively affect the heart. Like SueRae, I also had a MUGA scan near the beginning of my treatment in September and am due for another (so they can be compared) pretty soon. I used to compile a list of questions for my onc which I took to each appointment so I would remember to ask the expert. you might want to try that as well. Good luck.

      over 3 years ago
    • ddkk3's Avatar

      It depends on which type of chemo you receive. I'm on ABVD and the bleomycin is the drug that can affect the heart for me. They gave me a test dose of it as an inpatient in the hospital the night before I started my chemo. It can and has affected my heart rate sometimes. I get short/out of breath more easily for a few days after each chemo treatment. Sometimes I pant just going up the stairs in my house, which is not normal for me.

      My oncologist has had me do a few pulmonary function tests to make sure everything is still going fine. I'm also on heart medicine and being monitored by a cardiologist (though this part may have more to do with my specific case - my tumor is right near my heart and let's just say my heart "freaked out" once......my heart rate shot up to 250 bpm resting). But that's a whole different story!

      over 3 years ago
    • CAS1's Avatar

      It can effect the Heart. But why not ask your Onc if some heart testing is in order. It might put your concerns to rest. Or alert the Dr. if something is wrong.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.